MAUDE Adverse Event Report: GAS CONTROL EQUIPMENT LTD GCE; ZEN-O

GAS CONTROL EQUIPMENT LTD GCE; ZEN-O
Model Number RS-00500
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physical indicators are of an external cannula ignition that has burned back to the cannula port.:external burn to carry case elements and discoloration of the cannula port housing and oxidisation of aluminium cannula nozzle, all observed.Cause of such would be inappropriate usage by end user contrary to ifu warnings.Despite gces validation that cannula port should extinguish a cannula fire and stop it entering the device, it appears that this fire's fuel element has continued into the concentrator device and caused a continued burn back with oxygen being supplied by the device until fuel element was depleted.Evidence appears to have been somewhat affected by method of fire extinguishing performed during/after the event, with water damage to many components.Further clarification of the incident , in terms of possible external fire source, other medical devices used with the concentrator ( cannula/ mask and tube), clean up of device , fire extinguishing etc from (b)(6) and the incident's nursing home personnel.
 
Event or Problem Description
Report from oxygen concentrator device distributor indicates incident occuring on nursing home , (b)(6) describing 'burning battery inside the device/ burning device' and 'the patient went to eat and the mobile concentrator smoked and caught fire'.Inspection of returned device shows external signs of fire to it's carry case and burn hole through the cannula housing and carry case at that point, which would have had potential to cause harm when it occured.

Brand Name
GCE
Common Device Name
ZEN-O
Manufacturer (Section D)
GAS CONTROL EQUIPMENT LTD
100 empress park, penny lane
haydock
st helens, merseyside WA11 9DB
UK  WA11 9DB
Manufacturer (Section G)
GCE S.R.O.
zizkova 381
chotebor, 583 0 1
EZ   583 01
Manufacturer Contact
michael shaw
100 empress park, penny lane
haydock
st helens, merseyside WA11 -9DB
UK   WA11 9DB
MDR Report Key23016051
Report Number3011895992-2025-00004
Device Sequence Number18598188
Product Code CAW
UDI-Device Identifier08592346004337
UDI-Public08592346004337
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberRS-00500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown